MAUDE Adverse Event Report: COOK ENDOSCOPY TRACER HYBRID WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY TRACER HYBRID WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number HYB-48015
Medical Device Problem Codes Detachment Of Device Component (1104); Peeled/Delaminated (1454); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.The coil spring is still attached to the distal end of the wire guide.However, the coil spring has started unraveling 3.4 cm from the distal end of the wire guide.The coil spring has unraveled to approximately 34 cm in length.Approximately 3.3 cm of the distal end of the core wire is exposed.No rough surfaces or kinks are found along the wire guide.No portions of the wire guide appear to be missing.The wire guide was returned inside of the wire guide holder.It appears the wire guide holder may not have been flushed.No fluid is present inside of the returned wire guide holder.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.The instructions for use instructs the user to do the following: "prior to removing wire guide from holder, flush with 30 cc of sterile water." failure to flush the wire guide can result in damage to the wire guide.The instructions for use instructs the user to do the following: "flush endoscope accessory channel and/or lumen of device with sterile water, then insert wire guide floppy end first.Note: for best results, wire guide should be kept wet, if applicable." failure to flush the endoscope channel can result in damage to the wire guide.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all tracer hybrid wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective acton: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the additional information provided that the wire guide was not flushed a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook tracer hybrid wire guide.As the user was taking the device out of the package, the tip of the wire guide stripped and unraveled.Another device was on hand to complete the procedure.

Brand Name
TRACER HYBRID WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6608488
Report Number1037905-2017-00341
Device Sequence Number1170065
Product Code OCY
UDI-Device Identifier00827002226593
UDI-Public(01)00827002226593(17)200403(10)W3847596
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K910497
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberHYB-48015
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Device Age1 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2017
Initial Report FDA Received Date06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1